Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 11, 2007, 1:17 AM CDT for Becker County, Clay County, Otter Tail County, Minnesota. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 1:17 AM CDT (06:17 UTC)
- Expired
- Jun 11, 2007, 2:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Becker County, MN, Clay County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 122 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:35 AM CDT | TSTM WND DMG | 1 E Rollag, MN | NUMEROUS 8-10 INCH DIAMETER BRANCHES DOWN |
| Jun 11, 1:45 AM CDT | TSTM WND DMG | 4 Nw Cormorant, MN | NUMEROUS 8-10 INCH BRANCHES DOWN |
| Jun 11, 1:50 AM CDT | TSTM WND DMG | 4 Nw Pelican Rapids, MN | NUMEROUS 8-10 INCH DIAMETER BRANCHES DOWN |
| Jun 11, 2:10 AM CDT | TSTM WND DMG | 4 Sse Lake Park, MN | NUMEROUS LARGE TREES BRANCHES AND LIMBS BROKEN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.3 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 110617 SVRFGF MNC005-027-111-110715- /O.NEW.KFGF.SV.W.0049.070611T0617Z-070611T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 117 AM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BECKER COUNTY IN NORTHWEST MINNESOTA... THIS INCLUDES THE CITY OF DETROIT LAKES... SOUTHEASTERN CLAY COUNTY IN NORTHWEST MINNESOTA... NORTHWESTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 215 AM CDT * AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF ROLLAG...OR 19 MILES SOUTHWEST OF DETROIT LAKES...MOVING TO THE NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROLLAG AT 125 AM CDT... CORMORANT AT 135 AM CDT... LAKE PARK AT 215 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4667 9639 4656 9600 4700 9566 4709 9613 $$ GV
2 follow-up statements
000 WWUS53 KFGF 110648 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 148 AM CDT MON JUN 11 2007 MNC005-027-111-110715- /O.CON.KFGF.SV.W.0049.000000T0000Z-070611T0715Z/ CLAY MN-BECKER MN-OTTER TAIL MN- 148 AM CDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR WESTERN BECKER...SOUTHEASTERN CLAY AND NORTHWESTERN OTTER TAIL COUNTIES... AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS CENTERED 4 MILES NORTHEAST OF ROLLAG...OR 16 MILES WEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE PARK...6 MILES SOUTHEAST OF DALE AND 7 MILES WEST OF AUDUBON BY 215 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4667 9639 4656 9600 4700 9566 4709 9613 $$ GV
000 WWUS53 KFGF 110712 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 212 AM CDT MON JUN 11 2007 MNC005-027-111-110722- /O.EXP.KFGF.SV.W.0049.000000T0000Z-070611T0715Z/ CLAY MN-BECKER MN-OTTER TAIL MN- 212 AM CDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BECKER...SOUTHEASTERN CLAY AND NORTHWESTERN OTTER TAIL COUNTIES WILL EXPIRE AT 215 AM CDT... AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES SOUTHWEST OF LAKE PARK...OR 14 MILES WEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 10 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 215 AM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4667 9639 4656 9600 4700 9566 4709 9613 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:20 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 9:20 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT SUN JUN 10 2007 .UPDATE...CAP HELD FOR FGF THIS EVENING. THUNDERSTORMS ARE WINDING DOWN BOTH NORTH AND SOUTH OF US. BUT...LOW LEVEL JET IS EXPECTED TO INCREASE TONIGHT IN SD/NE WITH THE NOSE INTO THE SOUTHERN RED RIVER VALLEY WITH THE BEST CONVERGENCE EXTENDING BETWEEN JMS AND AXN. BUT 00Z NAM INDICATES AS MUCH AS 3000 J/KG OF 850 MB CAPE REMAINS BY 06Z WHICH MOVES NORTH THROUGH THE AREA. KEPT SLIGHT CHANCE OF THUNDER EVERYWHERE TONIGHT. && .PREV DISCUSSION... /ISSUED 324 PM CDT SUN JUN 10 2007/ SHORT TERM... MAIN FORECAST CHALLENGE WILL BE CONVECTIVE POTENTIAL THROUGHOUT THE SHORT TERM (MON-WED) TIME PERIOD. PREFER THE NAM SFC WINDS AND GFS QPF TONIGHT...SO WILL USE A MODEL BLEND FOR THIS FORECAST. TONIGHT...WILL BE WATCHING A COUPLE DIFFERENT AREAS FOR TSTM DEVELOPMENT...ONE ALONG OR JUST NORTH OF THE CANADIAN BORDER AND A SECOND DOWN ACROSS SOUTHEAST/EAST CENTRAL SD. THERE IS A STATIONARY BOUNDARY LOCATED JUST NORTH OF THE CANADIAN BORDER WHERE THE STRONGEST WARM ADVECTION WILL BE FOUND. MID LEVEL FLOW SHOULD TAKE ANY OF THESE STORMS TO THE EAST/NE...UNLESS THEY TRY TO BUILD SOUTHWARD TOWARD THE RICHER THETA-E AIR. THERE ARE A COUPLE OF CELLS DEVELOPING ALONG THE CANADIAN BORDER NOW (NORTH OF BOTTINEAU) WHICH WILL NEED TO BE WATCHED. A SECOND AREA OF TSTMS HAS HELD TOGETHER ALL DAY DOWN OVER SOUTHEAST SD...AND IS NOW EXPANDING NORTH AND EAST. THESE CELLS INITIALLY DEVELOPED CLOSE TO THE UPPER JET...BUT HAVE HELD TOGETHER IN THE AREA WHERE DEEPER MOISTURE IS MAKING ITS WAY BACK NORTH. THESE ARE VERY SLOW MOVING STORMS. IN OUR AREA...SFC TEMPS ARE RISING INTO THE 80S WITH SFC DEW POINTS IN THE UPPER 50S/LOW 60S. THIS IS PRODUCING SOME PRETTY HEALTHY SFC BASED INSTABILITY OVER THE AREA...MUCH LIKE THIS TIME YESTERDAY. RUC/NAM MODEL SOUNDINGS SHOW CONVECTIVE TEMPS IN OUR AREA RUNNING IN THE MID/UPPER 80S. STILL HAVING A TOUGH TIME TRYING TO PICK OUT ANY WEAK AREAS OF VORTICITY ON THE WATER VAPOR IMAGERY...WHICH WOULD HELP STRENGTHEN CONVECTION IN THE NORTH TONIGHT. THERE DOES APPEAR TO BE A BOUNDARY EVIDENT ON THE KMBX RADAR WHERE THE CURRENT CONVECTION NEAR BOTTINEAU IS FIRING ON. MODELS (GFS/RUC) SHOW AN 850MB JET GETTING GOING TONIGHT AND FOCUSING INTO SOUTHEAST ND/WEST CENTRAL MN BY LATE EVENING. THEREFORE AM CURRENTLY THINKING THE CONVECTION TO OUR SOUTH MAY EVENTUALLY START SPREADING NORTHWARD THRU THE EVENING. WILL MAINTAIN ISOLATED THUNDER THRU MID EVENING AND THEN INCREASE CHANCES A BIT. AGAIN...HARD TO NAIL DOWN OR EXCLUDE ANY SINGLE AREA WITH SUCH WEAK UPPER SUPPORT. MON/MON NIGHT...DOUBTS CONTINUE ON WHERE TO LINGER (IF ANYWHERE AT ALL) ANY PCPN CHANCES INTO THE DAY MONDAY. BUILDING 700MB CAP LOOKS TO LIMIT ANYTHING TO THE WEST OF THE RED RIVER VALLEY. THE GFS DOES SHIFT THE LOW LEVEL JET INTO OUR EASTERN FA DURING THE EARLY PART OF WED...WHERE CAP WILL TAKE LONGER TO BUILD INTO. THEREFORE DID LINGER SOME ISOLATED TSTMS IN THE EASTERN FA INTO THE DAY MONDAY. STILL REALLY HAVE NO SFC BOUNDARIES OR UPPER LEVEL SUPPORT FOR STORMS INTO MON NIGHT...SO WILL BE LOOKING AT WHERE THE LOW LEVEL JET SETS UP ONCE AGAIN TO BE THE KICKER. MODELS STILL DISAGREE ON THIS...WITH THE NAM FURTHER EAST THAN THE GFS. PREFER THE SLOWER GFS AS IT HAS SUPPORT FROM THE UKMET AND CANADIAN. THIS WOULD KEEP BEST PCPN CHANCES MON NIGHT WEST OF THE RED RIVER. TUE/WED...IN THIS TIME FRAME...THE NEXT SFC BOUNDARY PUSHES INTO CENTRAL ND WHILE THE UPPER FLOW NEARLY PARALLELS IT. THIS MEANS A SLOW MOVING PROGRESSION TO SFC FRONT OVER THIS TIME PERIOD. MODELS SEEM TO BE FOCUSING THE HEAVIEST PCPN FROM CENTRAL ND INTO NORTHEAST ND...WHICH HAS BEEN HIT WITH A LOT OF RAIN IN QUITE A FEW PRIOR EVENTS. THEREFORE...THIS TREND WILL HAVE TO BE WATCHED IN FUTURE MODEL RUNS. TRIED TO PROGRESS BETTER PCPN CHANCES SLOWLY FROM WEST TO EAST OVER TUE/WED. LONG TERM (THU-SUN)... GFS LONG WAVE UPPER TROUGH REMAINS OVER THE WESTERN US WHILE UPPER LEVEL LONG WAVE RIDGE REMAINS FLATTENED OVER THE GREAT LAKES HOWEVER THE CENTER OF THE RIDGE RETROGRADES FROM TX TO OLD MEXICO BY DAY 8. NORTH SOUTH ORIENTATED RIDGE AXIS OVER SOUTHEAST CANADA AT THE BEGINNING OF THE PERIOD BECOMES EAST WEST ORIENTATED OVER THE NORTHEAST US BY THE END OF THE PERIOD. RELATIVELY ZONAL FLOW IN THE NORTHERN STREAM WILL OCCUR ALONG THE INTERNATIONAL BORDER AND WILL MAKE TIMING OF SHORT WAVES IN THE FLOW DIFFICULT. SO CONFIDENCE WITH PRECIPITATION IN THE EXTENDED PERIOD IS TOO GOOD. OPERATIONAL GFS RUN WAS FASTER THAN THE ENSEMBLE MEAN. AVIATION... CURRENTLY IT WAS VFR ACROSS THE AREA. VISIBLE SATELLITE SHOWING CUMULUS FIELD BEGINNING TO DEVELOP OVER NORTHEAST ND AND OVER NORTH CENTRAL MN. EXPECT STORMS TO DEVELOP WITH DIURNAL HEATING THIS AFTERNOON AND EVENING OVER THE ABOVE AREAS. TAMDAR SOUNDINGS THIS AFTERNOON HAVE CONVECTIVE TEMPS FROM THE LOWER 80S IN THE NORTHERN FORECAST AREA TO MID 80S IN THE SOUTHERN FORECAST AREA. MODEL CONVECTIVE TEMPS WERE A TAD HIGHER. LIFTED INDICES WERE THE LOWEST IN THE NORTH AND EXPECTED TO BE BEST AREA FOR THUNDER THIS AFTERNOON AND EVENING. LOW LEVEL MOISTURE INCREASES QUITE A BIT OVERNIGHT AND MAY PRODUCE ELEVATED CONVECTION IN THE SOUTHERN ZONES TOWARD SUNRISE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 10, 6:27 AM CDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 627 AM CDT SUN JUN 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 627 AM CDT SUN JUN 10 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECT TO DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARD. THE FAVORED LOCATION FOR THE STRONGER STORMS WILL BE ALONG AND WEST OF THE RED RIVER VALLEY. THUNDERSTORMS SHOULD WEAKEN AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING AREA OF LOW PRESSURE WILL BRING A GOOD CHANCE OF MORE THUNDERSTORMS TO THE REGION THROUGH MIDWEEK. BY MONDAY NIGHT THE FAVORED AREA FOR STORMS WILL BE OVER THE DEVILS LAKE BASIN. THE STORM THREAT WILL SLOWLY SHIFT EAST TO THE VALLEY REGION BY WEDNESDAY. ALONG WITH THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SEVERE WEATHER AND RAINFALL REPORTS. VOELKER
In the hours before
Local storm report, Jun 11, 12:34 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1234 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 5 W FERGUS FALLS 46.28N 96.17W
06/11/2007 M0.75 INCH OTTER TAIL MN PUBLIC
&&
SPEICHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:00 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 60 min |
| Jun 11, 12:18 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.